MAUDE Adverse Event Report: CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE

CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE
Model Number CC3-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during an endoscopic procedure a patient obtained a gastric perforation while being treated for gastric antral vascular ectasia involving use of their trufreeze console.The procedure was aborted and the patient received surgery for the perforation.
 
Additional Manufacturer Narrative
Through follow-up with user facility personnel, it was discovered that the nurses in the room informed the physician that the cryo decompression tube was not far enough into the stomach.After the third usage of active venting spray, the patient's stomach expanded, and the procedure was aborted.The active venting spray instructions for use states, "physicians should use caution in any procedure or anatomy where a restriction or obstruction interferes with the adequate venting or nitrogen as, resulting in increased gas pressure.During cryospray, the patient must be monitored for abdominal distention and cryospray must be stopped if the abdomen becomes distended, if using in the esophagus.Liquid nitrogen expands more than 700 times when changing from a liquid to a gaseous state.It is imperative for patient safety that adequate venting is used to remove gas created during cryospray." user facility personnel were counseled on the proper use and operation of the active venting spray.No additional issues have been reported.

Brand Name
TRUFREEZE
Common Device Name
TRUFREEZE CONSOLE
Manufacturer (Section D)
CSA MEDICAL, INC.
5976 heisley road
mentor 44060
Manufacturer (Section G)
CSA MEDICAL, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key21054542
Report Number1528319-2025-00001
Device Sequence Number20838953
Product Code GEH
UDI-Device Identifier00857068006006
UDI-Public(01)00857068006006
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC3-01
Device Catalogue NumberCC3-01
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date01/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown